MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE PERIPHERAL STENT SYSTEM; PERIPHERAL STENT DELIVERY SYSTEM
Catalog Number 1012626-39
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.E1: (b)(6).
 
Event or Problem Description
It was reported that the procedure was to treat the iliac artery with stenosis in a stent graft.The 10x39 mm omnilink elite stent delivery system (sds) was advanced to the lesion and placed for kissing technique.Deployment was attempted; however, only the distal portion of the stent deployed.The stent dislodged and moved to the abdominal aorta.A snare was attempted to remove the stent but was unsuccessful.The dislodged stent could not be removed so it was embedded to the vessel wall with a stent graft.A new omnilink elite sds was used to treat the target lesion.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported activation failure including expansion failure could not be tested due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded that the media associated with this complaint shows a cine run recorded on video, where one wire is across the assumed (no directional markers are indicated on the media), right common iliac artery and another wire is across the left common iliac artery, with both wires converging into the aorta.Both wires appear to be into the stent graft.There are radiopaque makers located in the anatomy which, i believe would be the mentioned graft.It appears that the left common iliac artery has an omnilink elite stent balloon inflated with contrast, while the right common iliac artery has an omnlink elite stent balloon inflating with contrast, where it appears on inflation, the balloon migrates back a few millimeters and then the media suggests that the system was pushed forward to counteract the movement, and then retracts back after the device had been advanced too far forward.During this interaction the stent had partially deployed and became dislodged, migrating towards the aorta as the balloon inflates.I suspect the omnilink elite associated with the complaint (right common iliac) may have had a stent strut caught on the other deployed omnilink elite/inflated balloon in the left common iliac.The assumed unintentional movement of the omnilink elite associated with the complaint during deployment may have contributed with the potential interaction of the stent getting caught on the other stent, potentially dislodging the stent off the stent delivery system prior to having the balloon fully inflated.Unfortunately, this cannot be verified with the media provided.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent device embedded in tissue or plaque and unexpected medical intervention (additional therapy/non-surgical treatment) appear to be related to the operational context of the procedure.Factors that may contribute to activation failure including expansion failures (inflation issues) include, but are not limited to, inflation technique, contrast concentration, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.Stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, handling of the stent during preparation, and interaction with the anatomy, accessory devices and/or previously implanted stents.There was no report of any damage noted to the stent delivery system (sds) during inspection or preparation of the device, which suggests that a product quality issue did not contribute to the reported complaint.In this case, it is possible that inflation technique may have contributed to the reported activation failure including expansion failures.Further interaction with the omnilink and the other stent used during the procedure may have contributed to the reported stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
A visual analysis was performed on the returned devices.The reported stent dislodgment was confirmed as the stents were not returned.The reported activation failure could not be confirmed as the stents were dislodged and not returned.However, the units were pressurized to the rated burst pressure (rbp) of (b)(4) atmospheres (atm).The balloons inflated and maintained pressure.A review of the lot history records identified no manufacturing nonconformities issued to the reported lots that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue with any of the lots.Based on the information provided and evaluation of the returned units, a definitive cause for the reported difficulties could not be determined.It may be possible that inflation technique may have contributed to the reported activation failure.Further interaction with the omnilink and the other stent used during the procedure may have contributed to the reported stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: subsequent to filing the prior reports, additional information was received that the physician is unsure which device/lot number had the dislodgement.Therefore, the lot number of the complaint device has been updated from 1021841 to unknown.H10: additional mfg narrative updated to address all 3 devices returned and evaluated since the physician could not identify which of the 3 devices had the stent dislodgement.Reportedly, the 2 additional devices returned were used in the procedure with the complaint device; however, only one of the 3 devices used had a dislodgement.
 
Additional Manufacturer Narrative
A visual and functional analysis was performed on the return device.The reported stent dislodgement was confirmed as the stent was not returned.The reported activation failure could be confirmed as the stent was dislodged and not returned.However, the unit was pressurized to the rated burst pressure (rbp) of 14 atmospheres (atm).The balloon inflated and maintained pressure.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.Based on the information provided and evaluation of the returned unit, a definitive cause for the reported difficulties could not be determined.It may be possible that inflation technique may have contributed to the reported activation failure.Further interaction with the omnilink and the other stent used during the procedure may have contributed to the reported stent dislodgement; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
OMNILINK ELITE PERIPHERAL STENT SYSTEM
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18085123
Report Number2024168-2023-12316
Device Sequence Number7823187
Product Code NIO
UDI-Device Identifier08717648179389
UDI-Public08717648179389
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number1012626-39
Device Lot Number1021841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/29/2023
12/20/2023
01/17/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/01/2023
01/11/2024
02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown